Alert archive / Montana / Wind Chill Warnings in 2013

Wind Chill Warning 2, NWS Glasgow, MT

December 6, 20135 counties in Montana

NWS Glasgow, MT issued this wind chill warning at Dec 6, 2013, 2:09 PM MST for 5 counties in Montana. It took effect at Dec 6, 2013, 5:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2013, 2:09 PM MST (21:09 UTC)
In effect from
Dec 6, 2013, 5:00 PM MST
Expired
Dec 7, 2013, 11:01 AM MST
In force
18 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Phillips County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 60 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2013-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2013-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KGGW 062109
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
209 PM MST FRI DEC 6 2013

MTZ016>020-059-061-062-071100-
/O.UPG.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/
/O.NEW.KGGW.WC.W.0002.131207T0000Z-131207T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WHITEWATER...OPHEIM...CULBERTSON
209 PM MST FRI DEC 6 2013

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SATURDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...40 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE IN
  LESS THAN 10 MINUTES ON EXPOSED SKIN.

* TIMING...THROUGH LATE SATURDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW 
  AVERAGE THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A LIFE THREATENING SITUATION. DO NOT GO OUTSIDE TONIGHT IF
YOU DON/T HAVE TO. HAVE A SECONDARY HEAT SOURCE AVAILABLE IN CASE
A POWER OUTAGE OCCURS. MAKE SURE THAT PETS AND LIVESTOCK HAVE
ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND.

&&

$$

MTZ021>027-060-071100-
/O.CON.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN
209 PM MST FRI DEC 6 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY.

* WIND CHILL VALUES...25 TO 40 BELOW ZERO... CAN CAUSE FROSTBITE 
  IN LESS THAN 30 MINUTES ON EXPOSED SKIN. 

* TIMING...THROUGH LATE SATURDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW 
  AVERAGE THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK
HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND
WIND.

&&

$$
4 follow-up statements
000 
WWUS45 KGGW 062250
WSWGGW

URGENT - WINTER WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE GLASGOW MT
349 PM MST FRI DEC 6 2013

MTZ016>020-059-061-062-071300-
/O.UPG.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/
/O.NEW.KGGW.WC.W.0002.131207T0000Z-131207T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WHITEWATER...OPHEIM...CULBERTSON
349 PM MST FRI DEC 6 2013

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SATURDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...40 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE IN
  LESS THAN 10 MINUTES ON EXPOSED SKIN.

* TIMING...THROUGH LATE SATURDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW 
  AVERAGE THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A LIFE THREATENING SITUATION. DO NOT GO OUTSIDE TONIGHT IF
YOU DON/T HAVE TO. HAVE A SECONDARY HEAT SOURCE AVAILABLE IN CASE
A POWER OUTAGE OCCURS. MAKE SURE THAT PETS AND LIVESTOCK HAVE
ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND.

&&

$$

MTZ021>027-060-071300-
/O.CON.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN
349 PM MST FRI DEC 6 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY.

* WIND CHILL VALUES...25 TO 40 BELOW ZERO... CAN CAUSE FROSTBITE 
  IN LESS THAN 30 MINUTES ON EXPOSED SKIN. 

* TIMING...THROUGH LATE SATURDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW 
  AVERAGE THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK
HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND
WIND.

&&

$$
000 
WWUS45 KGGW 062308 CCA
WSWGGW

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
349 PM MST FRI DEC 6 2013

MTZ016>020-059-061-062-071300-
/O.UPG.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/
/O.COR.KGGW.WC.W.0002.131207T0000Z-131207T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WHITEWATER...OPHEIM...CULBERTSON
349 PM MST FRI DEC 6 2013

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SATURDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...40 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE IN
  LESS THAN 10 MINUTES ON EXPOSED SKIN.

* TIMING...THROUGH LATE SATURDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW SEASONAL AVERAGES
  THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A LIFE THREATENING SITUATION. DO NOT GO OUTSIDE TONIGHT IF
YOU DON/T HAVE TO. HAVE A SECONDARY HEAT SOURCE AVAILABLE IN CASE
A POWER OUTAGE OCCURS. MAKE SURE THAT PETS AND LIVESTOCK HAVE
ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND.

&&

$$

MTZ021>027-060-071300-
/O.CON.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN
349 PM MST FRI DEC 6 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY.

* WIND CHILL VALUES...25 TO 40 BELOW ZERO... CAN CAUSE FROSTBITE 
  IN LESS THAN 30 MINUTES ON EXPOSED SKIN. 

* TIMING...THROUGH LATE SATURDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW 
  AVERAGE THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK
HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND
WIND.

&&

$$
000 
WWUS45 KGGW 070948
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
248 AM MST SAT DEC 7 2013

MTZ018-059-061-071800-
/O.EXT.KGGW.WC.W.0002.000000T0000Z-131208T1700Z/
DANIELS-NORTHERN PHILLIPS-NORTHERN VALLEY-
INCLUDING THE CITIES OF...SCOBEY...WHITEWATER...OPHEIM
248 AM MST SAT DEC 7 2013

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM MST SUNDAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 10 AM MST SUNDAY. 

* WIND CHILL VALUES...35 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE IN
  LESS THAN 10 MINUTES ON EXPOSED SKIN.

* TIMING...THROUGH LATE SUNDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW
  SEASONAL AVERAGES THROUGH THIS WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A LIFE THREATENING SITUATION. DO NOT GO OUTSIDE IF YOU
DON/T HAVE TO. HAVE A SECONDARY HEAT SOURCE AVAILABLE IN CASE A
POWER OUTAGE OCCURS. MAKE SURE THAT PETS AND LIVESTOCK HAVE
ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND.

&&

$$

MTZ016-017-019-020-062-071800-
/O.EXB.KGGW.WC.Y.0010.131207T1800Z-131208T1700Z/
/O.CON.KGGW.WC.W.0002.000000T0000Z-131207T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...PLENTYWOOD...MEDICINE LAKE...WOLF POINT...
POPLAR...CULBERTSON
248 AM MST SAT DEC 7 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 AM
MST SUNDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM
MST THIS MORNING. 

* WIND CHILL VALUES THIS MORNING...35 TO 50 BELOW ZERO...CAN CAUSE
  FROSTBITE IN LESS THAN 10 MINUTES ON EXPOSED SKIN. 

* WIND CHILL VALUES THIS AFTERNOON THROUGH SUNDAY MORNING...25 TO
  40 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES ON
  EXPOSED SKIN.

* TIMING...THROUGH LATE SUNDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW 
  AVERAGE THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK
HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND
WIND.

&&

$$

MTZ021>027-060-071800-
/O.EXT.KGGW.WC.Y.0010.000000T0000Z-131208T1700Z/
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN
248 AM MST SAT DEC 7 2013

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM MST SUNDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM MST SUNDAY. 

* WIND CHILL VALUES...20 TO 40 BELOW ZERO...CAN CAUSE FROSTBITE
  IN LESS THAN 30 MINUTES ON EXPOSED SKIN.

* TIMING...THROUGH LATE SUNDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW 
  AVERAGE THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK
HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND
WIND.

&&

$$
000 
WWUS45 KGGW 071801
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1101 AM MST SAT DEC 7 2013

MTZ019-020-062-081115-
/O.CAN.KGGW.WC.W.0002.000000T0000Z-131207T1800Z/
/O.UPG.KGGW.WC.Y.0010.000000T0000Z-131208T1700Z/
/O.NEW.KGGW.WC.W.0003.131207T1801Z-131208T1700Z/
SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CULBERTSON
1101 AM MST SAT DEC 7 2013

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST SUNDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES 35 TO 50 BELOW ZERO...CAN 
  CAUSE FROSTBITE IN LESS THAN 10 MINUTES ON EXPOSED SKIN.

* TIMING...THROUGH LATE SUNDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW 
  AVERAGE THROUGH THIS WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK
HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND
WIND.

&&

$$

MTZ018-059-061-081115-
/O.CAN.KGGW.WC.W.0002.000000T0000Z-131208T1700Z/
/O.NEW.KGGW.WC.W.0003.131207T1801Z-131208T1700Z/
DANIELS-NORTHERN PHILLIPS-NORTHERN VALLEY-
INCLUDING THE CITIES OF...SCOBEY...WHITEWATER...OPHEIM
1101 AM MST SAT DEC 7 2013

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST SUNDAY. 

* WIND CHILL VALUES...35 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE 
  IN LESS THAN 10 MINUTES ON EXPOSED SKIN. 

* TIMING...THROUGH LATE SUNDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW 
  SEASONAL AVERAGES THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK
HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND
WIND.


&&

$$

MTZ016-017-081115-
/O.CAN.KGGW.WC.W.0002.000000T0000Z-131207T1800Z/
/O.CON.KGGW.WC.Y.0010.000000T0000Z-131208T1700Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER
1101 AM MST SAT DEC 7 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND
CHILL WARNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
10 AM MST SUNDAY. 

* WIND CHILL VALUES THIS AFTERNOON THROUGH SUNDAY MORNING...25 
  TO 40 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 30 
  MINUTES ON EXPOSED SKIN. 

* TIMING...THROUGH LATE SUNDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW 
  AVERAGE THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK
HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND
WIND.

&&

$$

MTZ021>027-060-081115-
/O.CAN.KGGW.WC.Y.0010.000000T0000Z-131208T1700Z/
/O.NEW.KGGW.WC.Y.0011.131207T1801Z-131208T1700Z/
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN
1101 AM MST SAT DEC 7 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST SUNDAY. 

* WIND CHILL VALUES...20 TO 40 BELOW ZERO...CAN CAUSE FROSTBITE 
  IN LESS THAN 30 MINUTES ON EXPOSED SKIN. 

* TIMING...THROUGH LATE SUNDAY MORNING.

* OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW 
  AVERAGE THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK
HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND
WIND.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 6, 9:12 AM MST, 4 hours 57 minutes earlier.

Area forecast discussion, Dec 6, 9:12 AM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
912 AM MST FRI DEC 6 2013

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SUNDAY...
GOING FORECAST LOOKED GOOD...BUT A BIT TOO WARM. THEREFORE LOWERED
TEMPS MAINLY NORTH OF THE MILK AND MISSOURI RIVER VALLEYS. ALSO
LOWERED SKY FOR TODAY. TFJ

PREVIOUS DISCUSSION...
SYNOPTIC SET UP... A LARGE COLD CORE TROUGH EXISTS ACROSS CANADA
AND THE NORTHERN HALF OF THE US. THE CENTER OF THIS TROUGH LIES
OVER NORTHERN MONTANA AND SOUTHERN SASKATCHEWAN. A LARGE RIDGE
LIES OFF THE COAST OF CALIFORNIA UP THROUGH NORTHERN ALASKA.
NORTHERN FLOW LIES WEDGED BETWEEN THESE TWO LARGE FEATURES ACROSS
THE PACIFIC NORTHWEST AND BRITISH COLUMBIA.

FRIDAY THROUGH SATURDAY... COLD TROUGH ALOFT WILL REMAIN IN PLACE
ALONG WITH THE SURFACE HIGH PRESSURE GENERATING HIGH TEMPERATURES
BELOW ZERO. WINDS ACROSS THE REGION ARE LIGHT DUE TO THE HIGH
PRESSURE AND ON THE LOWER SIDE OF ABOUT 5 TO 15 MPH AT ANY PLACE
IN PARTICULAR AND ARE EXPECTED TO REMAIN THAT WAY THROUGH SATURDAY.

WITH THIS IN MIND AND AFTER THOROUGH OFFICE DISCUSSION... HAVE
DECIDED TO OVERRIDE WIND CHILL ADVISORY CRITERIA OF 10 MPH DUE TO
THE PERSISTENT PUBLIC DANGER OF FROSTBITE WITH THIS ARCTIC AIRMASS
UNDER ANY WIND. IT WAS FELT THAT THE BEST COARSE OF ACTION IN THIS
CASE WAS TO ERR ON THE SIDE OF PUBLIC SAFETY.

OTHER INTERESTING IMPACTS OF THE COLD AIR... IS GRID PROBLEMS
ARISING FROM THE PERSISTENT COLD WHICH IS INITIALIZING MANY
MODELS WITH NEAR 100 PERCENT CLOUD COVER FOR GRID OPTIONS WHERE
ONLY A LIMITED COVERAGE IS PRESENT ON SATELLITE AND LOCAL
CEILIMETERS. NAMDNG5 SEEMED TO BE THE LEAST AFFECTED BY THIS ERROR
AND THEREFORE... USED A BLEND OF A COUPLE RUNS OF IT ALONG WITH SOME
HAND TWEAKING TO PRODUCE SKY GRIDS. THE ONE BIG EXCEPTION TO THE
CLEAR SKIES APPEARS TO BE AROUND FORT PECK LAKE... WHERE THE COLD
ARCTIC AIR OVER THE WARMER LAKE WATER IS GENERATING A LARGE
PERSISTENT AREA OF STRATUS AND A FEW ISOLATED FLURRIES ON RADAR IN
THE LEE. MOST OF THESE PROBLEMS ARE EXPECTED TO REMAIN THROUGH
SATURDAY.

SATURDAY NIGHT THROUGH SUNDAY... COLD TROUGH ALOFT WILL BEGIN TO
WEAKEN AND SHUFFLE OFF TO THE EAST. 850 MB TEMPERATURES ARE
EXPECTED TO RISE ABOVE -20*C AND THIS COULD ALLOW DAYTIME HIGHS TO
FINALLY REACH ABOVE ZERO. A SECOND WAVE OF COLD AIR DOES ARRIVE
SUNDAY MORNING HOWEVER CLOUD COVER ALONG WITH MIXING FROM THE
FRONT MAY BE ABLE TO HELP GENERATE A SLIGHT RISE IN TEMPS
OVERALL. ISOLATED SNOW SHOWERS WILL BE POSSIBLE WITH THE FRONTAL
PASSAGE... BUT MODELS ARE HAVING A VERY HARD TIME SQUEEZING ANY
MOISTURE OUT OF THIS CONTINENTAL SYSTEM AND INTO QPF. GAH

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
EAST PACIFIC UPPER RIDGE EXPECTED TO PUSH INTO THE PACIFIC
NORTHWEST BY THE MIDDLE OF NEXT WEEK...WITH THE COLD UPPER TROF
SLIDING EASTWARD. A FEW SHORTWAVES EXPECTED TO DROP THROUGH THE
NORTHWEST FLOW FROM ALBERTA INTO MONTANA EARLY NEXT WEEK. ONE ON
SUNDAY WILL BRING ANOTHER SURGE OF COLD AIR INTO THE REGION FOR
SUNDAY NIGHT. A SECOND WAVE DROPS INTO NORTH DAKOTA ON MONDAY MAY
HAVE A BETTER POTENTIAL FOR SNOW WITH A COMBINATION OF UPSLOPE AND
OVERRUNNING. WINDS ALSO EXPECTED TO INCREASE ON MONDAY WITH THE
WAVE.

LATER IN THE WEEK WARM AIR SPILLS OVER THE DIVIDE WITH UPPER RIDGE
MOVING INTO THE PACIFIC NORTHWEST. ARCTIC AIRMASS EXPECTED TO
MODIFY AND SHALLOW...WITH COLD AIR LINGERING LONGEST IN THE
VALLEYS OF NORTHEAST MONTANA. EBERT

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY WITH LIGHT NORTHWEST WINDS. A
SCATTERED MVFR CLOUD DECK MAY APPEAR AT TIMES. MALIAWCO

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 11 AM MST SATURDAY FOR CENTRAL AND
SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...
DAWSON...EASTERN ROOSEVELT...GARFIELD...MCCONE...NORTHERN
PHILLIPS...NORTHERN VALLEY...PETROLEUM...PRAIRIE...RICHLAND...
SHERIDAN...SOUTHWEST PHILLIPS...WESTERN ROOSEVELT...WIBAUX.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Dec 6, 3:19 AM MST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
319 AM MST FRI DEC 6 2013

MTZ016>027-059>062-071100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
319 AM MST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINDS CHILL ADVISORY IS IN EFFECT THROUGH 11AM SATURDAY MORNING FOR
WIND CHILLS OF 25 TO 40 BELOW WHICH CAN CAUSE FROSTBITE IN LESS
THAN 30 MINUTES ON EXPOSED SKIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT TEMPERATURES TO REMAIN WELL BELOW NORMAL THROUGH THE
WEEKEND. OVERNIGHT LOW TEMPERATURES WILL BE IN THE TEENS AND 20S
BELOW ZERO ACROSS MOST OF THE AREA AND DAYTIME HIGHS ARE NOT
EXPECTED TO REACH ZERO AGAIN UNTIL SUNDAY. OCCASIONAL WIND WILL
ALSO CREATE WIND CHILL CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 3:07 AM MSTWind Chill AdvisoryGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more40 hr

Nearby

Wind Chill Warnings in Montana, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.